MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL DRILL; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. TIBIAL DRILL; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Flaked (1246); Peeled/Delaminated (1454); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tibia peg drill bound up in the tibial plate, producing metal shavings.There is no additional information available.
 
Additional Manufacturer Narrative
Medical product: size d left medial tibial provisional item# 42538100401 lot# 64690747.Articular surface inserter tip item# 42529900301 lot# 65261569.Headed screw 27 mm length item# 00598304027 lot# 65308058.Headed screw 27 mm length item# 00598304027 lot# 64744186.Headed screw 48 mm length item# 00598304048 lot# 65308108.Headless trocar drill pin 3.2 mm diameter 75 mm length item# 00590102000 lot# 65336216.Partial femur cemented size 5 left medial item# 42558000501 lot# 65215930.Partial articular surface left medial size d 8 mm thickness item# 42518200408 lot# 64660795.Partial tibial cemented size d left medial item# 42538000401 lot# 64805141.The product has been returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Visual examination of the returned product identified signs of use (striations).Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Medical records were not provided.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Component code: proposed component (annex g) code is mechanical (g04) - drill.

Brand Name
TIBIAL DRILL
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15141979
Report Number0001825034-2022-01746
Device Sequence Number5615079
Product Code HSX
UDI-Device Identifier00889024582880
UDI-Public(01)00889024582880(10)64719750
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K200151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42539904900
Device Lot Number64719750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexMale